Arkansas, 2007

Tornadoes and Hail in Arkansas, March 27, 2007

March 27, 2007 · NWS SHV · 4 events in 4 counties and zones

afternoon and evening hours of 03/27. strong and damaging wind gusts as well as large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level storm system moved across the region during the late morning...afternoon and evening hours of 03/27. Strong winds aloft allowed supercell thunderstorms to develop...some of which produced tornadoes...strong and damaging wind gusts as well as large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 27, 9:40 AM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Mar 27, 9:40 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CDT TUE MAR 27 2007

.DISCUSSION...
WILL ISSUE ANOTHER SET OF ZONES ON A LATE MORNING UPDATE TO GET
THE POPS MORE IN LINE WITH THE TRACK OF THE UPPER LEVEL LOW
PRESSURE SYSTEM...WHICH IS CURRENTLY MOVING NORTHEAST OVER
SOUTHERN OKLAHOMA. THE BEST INSTABILITY IS EXPECTED TO BE OVER
EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON...WITH LARGE HAIL
THE MAIN THREAT WITH THIS SYSTEM. WILL MENTION SEVERE STORMS IN
THOSE AREAS...AS PREVIOUS ZONES HAD. NO OTHER CHANGES TO ZONES
EXPECTED ON THIS UPDATE.

&&

.AVIATION...
SCATTERED TSRA ACROSS NE TX/SE OK/SW AR EXPECTED TO BECOME MORE
WIDESPREAD THIS AFTERNOON WITH THE AID OF HEATING AS AN UPPER LEVEL
STORM SYSTEM PASSES OVERHEAD. WILL KEEP TEMPO TSRA GOING THROUGH
THE LATE MORNING AND EARLY AFTN TAF PERIODS. IFR CEILINGS
CURRENTLY ACROSS NE TX SHOULD SLOWLY LIFT LATER THIS MORNING
OUTSIDE OF TSRA. IN THE WAKE OF THE STORM SYSTEM...SOUTH WINDS
CONTINUE WITH MVFR/IFR CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE
TONIGHT THROUGH THE MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO
LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  62  85  62 /  60  20   0   0
MLU  78  63  84  63 /  60  30   0   0
DEQ  72  60  81  59 / 100  30   0   0
TXK  72  61  84  64 /  80  30   0   0
ELD  72  60  85  60 /  70  40   0   0
TYR  73  62  84  65 /  70  20   0   0
GGG  72  60  84  62 /  70  20   0   0
LFK  74  62  84  62 /  40  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/13
Hazardous weather outlook, Mar 27, 11:00 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAR 27 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH OKLAHOMA AND
ARKANSAS...THIS AFTERNOON. AS A RESULT...THERE WILL BE A GOOD CHANCE
OF THUNDERSTORMS ACROSS THE MOST OF THE AREA...THIS AFTERNOON. ANY
STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY
RAINFALL...HAIL...AND GUSTY WINDS. ISOLATED TORNADOES COULD ALSO
OCCUR...MAINLY IN FAR NORTHEAST TEXAS...NORTH LOUISIANA...AND SOUTH
ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND
STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA.  HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

03

In the hours before

Local storm report, Mar 27, 12:32 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     FLASH FLOOD      MARSHALL                32.54N 94.35W
03/27/2007                   HARRISON           TX   BROADCAST MEDIA

            NUMEROUS STREETS FLOODED IN AND AROUND MARSHALL.

&&

KFALK
Local storm report, Mar 27, 12:56 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HAIL             BENTON                  32.69N 93.74W
03/27/2007  M1.00 INCH       BOSSIER            LA   TRAINED SPOTTER

&&

AS
Local storm report, Mar 27, 12:58 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     2 N BENTON              32.72N 93.74W
03/27/2007                   BOSSIER            LA   LAW ENFORCEMENT

            MULTIPLE TREES DOWN NORTH OF BENTON ALONG HIGHWAY 3.

&&

KFALK
Local storm report, Mar 27, 1:06 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     BENTON                  32.69N 93.74W
03/27/2007                   BOSSIER            LA   AMATEUR RADIO

            TREE ON A HOUSE AT THE INTERSECTION OF OAK RIDGE AND OLD
            PLAIN DEALING STREETS IN BENTON.

&&

KFALK
Local storm report, Mar 27, 1:08 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             PLAIN DEALING           32.91N 93.70W
03/27/2007  M1.75 INCH       BOSSIER            LA   AMATEUR RADIO

            GOLF BALL SIZED HAIL REPORTED IN PLAIN DEALING.

&&

KFALK
Local storm report, Mar 27, 1:10 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     STONEWALL               32.26N 93.82W
03/27/2007                   DE SOTO            LA   PUBLIC

            TREES DOWN ACROSS TOWN...POWER OUTAGES REPORTED.

&&

KFALK

The radar

The Shreveport radar (KSHV), 109 km away, was scanning. The volume nearest the first event began at 19:14 UTC.

Open the radar archive at this moment

Event by event

2 tornado, 1 thunderstorm wind, 1 hail. Local standard time, as filed.

Tornado, Lafayette

When
March 27, 1:14 PM CST to 1:20 PM CST
Where
Lafayette County, 7 mi NW of Lewisville to 9 mi NNW of Lewisville
Rating
EF0
Path length
2 mi
Path width
75 yd
Continued into
Hempstead, Ar (SHV)
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
33.422, -93.666

A line of severe thunderstorms spawned a tornado along the northern edge of the line of thunderstorms. The tornado touched down northwest of Lewisville, Arkansas with damage consisting of a chicken house and several trees that were snapped and uprooted. The tornado was rated an EF0 on the Enhanced Fujita Scale. Damage Indicator (DI): Small barns or outbuildings. Degree of Damage (DOD): Loss of wood or metal roof panels.

Tornado, Hempstead

When
March 27, 1:20 PM CST to 1:30 PM CST
Where
Hempstead County, 2 mi SW of Patmos to 2 mi NW of Patmos
Rating
EF0
Path length
3 mi
Path width
75 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
33.480, -93.594

This was a continuation of the tornado which first touched down in northern Lafayette County. Damage consisted of several trees uprooted and damage to a chicken house. Damage occurred on Hwy 355 about 1 mile east of Hwy 29. A porch was torn off one brick home and one home suffered shingle damage. An 18-wheeler and a cattle trailer was overturned as well. The tornado was rated an EF0 on the Enhanced Fujita Scale. Damage Indicator (DI): Small barns and outbuildings. Degree of Damage (DOD): Loss of wood or metal roofs.

Thunderstorm Wind, Nevada

When
March 27, 1:45 PM CST
Where
Nevada County, 4 mi W of Prescott
Measured
62 kt (71 mph) estimated gust
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
33.800, -93.450

Winds of about 70 mph destroyed a couple of storage sheds on County Rd. 1. Some trees were also downed along Interstate 30.

Hail, Sevier

When
March 27, 5:30 PM CST
Where
Sevier County, Lebanon
Measured
0.75 in hail
Reported by
Public
Coordinates
34.100, -94.100

Hail fell in the community of Greens Chapel.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyThe tornado archive for Arkansas, 2007Warnings in Arkansas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18138, 18146, 18171, 18170.